Nephrogenic Diabetes Insipidus and Tubulointerstitial Nephritis During Continuous Therapy With Rifampin

Bayard P. Quinn, Barry Wall

Research output: Contribution to journalArticle

13 Citations (Scopus)

Abstract

While receiving continuous daily rifampin therapy, a 57-year-old man developed acute renal failure and nephrogenic diabetes insipidus due to acute tubulointerstitial nephritis which was reversible by discontinuing the rifampin. Tubulointerstitial nephritis rarely develops during continuous rifampin therapy, and associated nephrogenic diabetes insipidus has not previously been reported. The majority of cases of tubulointerstitial nephritis due to rifampin have occurred following reintroduction of rifampin after an interruption in therapy. The clinical differences between patients developing tubulointerstitial nephritis during interrupted and continuous therapy are discussed.

Original languageEnglish (US)
Pages (from-to)217-220
Number of pages4
JournalAmerican Journal of Kidney Diseases
Volume14
Issue number3
DOIs
StatePublished - Jan 1 1989

Fingerprint

Nephrogenic Diabetes Insipidus
Interstitial Nephritis
Rifampin
Therapeutics
Acute Kidney Injury

All Science Journal Classification (ASJC) codes

  • Nephrology

Cite this

Nephrogenic Diabetes Insipidus and Tubulointerstitial Nephritis During Continuous Therapy With Rifampin. / Quinn, Bayard P.; Wall, Barry.

In: American Journal of Kidney Diseases, Vol. 14, No. 3, 01.01.1989, p. 217-220.

Research output: Contribution to journalArticle

@article{7447d66169f04683b2848fbc927a170b,
title = "Nephrogenic Diabetes Insipidus and Tubulointerstitial Nephritis During Continuous Therapy With Rifampin",
abstract = "While receiving continuous daily rifampin therapy, a 57-year-old man developed acute renal failure and nephrogenic diabetes insipidus due to acute tubulointerstitial nephritis which was reversible by discontinuing the rifampin. Tubulointerstitial nephritis rarely develops during continuous rifampin therapy, and associated nephrogenic diabetes insipidus has not previously been reported. The majority of cases of tubulointerstitial nephritis due to rifampin have occurred following reintroduction of rifampin after an interruption in therapy. The clinical differences between patients developing tubulointerstitial nephritis during interrupted and continuous therapy are discussed.",
author = "Quinn, {Bayard P.} and Barry Wall",
year = "1989",
month = "1",
day = "1",
doi = "10.1016/S0272-6386(89)80074-5",
language = "English (US)",
volume = "14",
pages = "217--220",
journal = "American Journal of Kidney Diseases",
issn = "0272-6386",
publisher = "W.B. Saunders Ltd",
number = "3",

}

TY - JOUR

T1 - Nephrogenic Diabetes Insipidus and Tubulointerstitial Nephritis During Continuous Therapy With Rifampin

AU - Quinn, Bayard P.

AU - Wall, Barry

PY - 1989/1/1

Y1 - 1989/1/1

N2 - While receiving continuous daily rifampin therapy, a 57-year-old man developed acute renal failure and nephrogenic diabetes insipidus due to acute tubulointerstitial nephritis which was reversible by discontinuing the rifampin. Tubulointerstitial nephritis rarely develops during continuous rifampin therapy, and associated nephrogenic diabetes insipidus has not previously been reported. The majority of cases of tubulointerstitial nephritis due to rifampin have occurred following reintroduction of rifampin after an interruption in therapy. The clinical differences between patients developing tubulointerstitial nephritis during interrupted and continuous therapy are discussed.

AB - While receiving continuous daily rifampin therapy, a 57-year-old man developed acute renal failure and nephrogenic diabetes insipidus due to acute tubulointerstitial nephritis which was reversible by discontinuing the rifampin. Tubulointerstitial nephritis rarely develops during continuous rifampin therapy, and associated nephrogenic diabetes insipidus has not previously been reported. The majority of cases of tubulointerstitial nephritis due to rifampin have occurred following reintroduction of rifampin after an interruption in therapy. The clinical differences between patients developing tubulointerstitial nephritis during interrupted and continuous therapy are discussed.

UR - http://www.scopus.com/inward/record.url?scp=0024460968&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024460968&partnerID=8YFLogxK

U2 - 10.1016/S0272-6386(89)80074-5

DO - 10.1016/S0272-6386(89)80074-5

M3 - Article

VL - 14

SP - 217

EP - 220

JO - American Journal of Kidney Diseases

JF - American Journal of Kidney Diseases

SN - 0272-6386

IS - 3

ER -